Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 13, 2008, 8:57 AM EST for Lee County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2008, 8:57 AM EST (13:57 UTC)
- Expired
- Feb 13, 2008, 9:29 AM EST
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Lee County, FL
The radar
The Tampa radar (KTBW), 130 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 2.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTBW 131358
SVRTBW
FLC071-131430-
/O.NEW.KTBW.SV.W.0009.080213T1357Z-080213T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
857 AM EST WED FEB 13 2008
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LEE COUNTY IN FLORIDA.
* UNTIL 930 AM EST
* AT 857 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING 60 MPH WINDS...
13 MILES WEST OF SANIBEL...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAPTIVA BY 910 AM EST.
SANIBEL BY 915 AM EST.
PINE ISLAND BY 920 AM EST.
CAPE CORAL BY 925 AM EST.
WHISKEY CREEK BY 930 AM EST.
MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...TORRENTIAL RAIN...AND
DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY FROM WINDOWS UNTIL
THE STORM HAS PASSED.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. DO NOT USE ELECTRICAL APPLIANCES OR TELEPHONES.
WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2661 8219 2666 8216 2667 8210 2665 8209
2668 8209 2672 8193 2644 8175 2641 8192
2654 8207 2644 8202 2642 8213 2654 8222
2655 8222 2656 8219 2647 8212 2660 8214
2661 8219 2657 8221 2664 8224
TIME...MOT...LOC 1357Z 252DEG 32KT 2647 8229
$$
CANTIN2 follow-up statements
000
WWUS52 KTBW 131413
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
913 AM EST WED FEB 13 2008
FLC071-131430-
/O.CON.KTBW.SV.W.0009.000000T0000Z-080213T1430Z/
LEE-
913 AM EST WED FEB 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EST
FOR WESTERN LEE COUNTY...
THE SEVERE THUNDERSTORM WILL BE NEAR...
CAPTIVA BY 915 AM EST.
SAINT JAMES CITY BY 920 AM EST.
PUNTA RASSA BY 925 AM EST.
CAPE CORAL BY 930 AM EST.
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... 60 MPH WIND
GUSTS. FREQUENT GUSTS OF 40 TO 50 MPH ARE MOST LIKELY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2661 8219 2666 8216 2667 8210 2665 8209
2668 8209 2672 8193 2644 8175 2641 8192
2654 8207 2644 8202 2642 8213 2654 8222
2655 8222 2656 8219 2647 8212 2660 8214
2661 8219 2657 8221 2664 8224
TIME...MOT...LOC 1413Z 252DEG 32KT 2651 8214
$$
CANTIN000
WWUS52 KTBW 131429
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
928 AM EST WED FEB 13 2008
FLC071-131438-
/O.CAN.KTBW.SV.W.0009.000000T0000Z-080213T1430Z/
LEE-
928 AM EST WED FEB 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LEE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE EARLIER WARNING HAS WEAKENED BELOW
SEVERE LIMITS. WIND GUSTS TO 45 MPH WILL CONTINUE TO BE A
POSSIBILITY WITH THE STORM...ALONG WITH HEAVY RAIN...AND DANGEROUS
LIGHTNING. THE STORM WILL MOVE EASTWARD AND AFFECT MOST OF SOUTHERN
CHARLOTTE AND LEE COUNTIES.
&&
LAT...LON 2661 8219 2666 8216 2667 8210 2665 8209
2668 8209 2672 8193 2644 8175 2641 8192
2654 8207 2644 8202 2642 8213 2654 8222
2655 8222 2656 8219 2647 8212 2660 8214
2661 8219 2657 8221 2664 8224
TIME...MOT...LOC 1428Z 252DEG 32KT 2655 8200
$$
CANTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:50 AM EST, 5 hours 7 minutes earlier.
Area forecast discussion, Feb 13, 3:50 AM EST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
350 AM EST WED FEB 13 2008
UPDATED TO CANCEL TORNADO WATCH FOR OUR AREA.
.SHORT TERM (TODAY-FRI)...VORT MAX MOVING INTO THE E GULF
EARLY THIS MORNING GENERATING LINE OF SHOWERS AND A FEW
THUNDERSTORMS ABOUT 100 MILES OFFSHORE TAMPA BAY AS LOW LEVEL JET
OVER THE S FL PENINSULA CONTINUES TO GENERATE SEVERE WX S OF THE
LAKE. IF THE LINE OF CONVECTION IN E GULF BECOMES MORE INTENSE OR
ANY CELLS DEV AHEAD OF LINE MAY STILL SEE SOME STRONG STORMS
BUT SEVERE THREAT APPEARS VERY LOW SO HAVE CANCEL TORNADO WATCH FOR
OUR AREA.
DEEP SHORTWAVE AND LAST OF POTENT VORTS MOVING THRU THE DEEP
SOUTH TO FINALLY PUSH SFC COLD FRONT OVER THE FL PEN FROM ABOUT
18Z-00Z TODAY. BUT UNSETTLED WEATHER CONTINUES OVER THE AREA TODAY
AHEAD OF STRONG COLD FRONT. HAVE KEPT LIKELY POPS FROM THE BAY
AREA SWARD WITH 50 POPS OVER THE NATURE COAST.
MUCH COOLER AND DRIER CONDITIONS TONIGHT-THU AS STRONG SFC HIGH PRESSURE
BUILDS INTO THE REGION LATE TODAY INTO TONIGHT DROPPING OVERNIGHT
TEMPS ABOUT 10 DEGREES BELOW NORMAL BY EARLY THU AM. SUNNY SKIES
BUT COOL THU WITH MAX TEMPS STRUGGLING TO REACH THE UPPER 60S MOST
AREAS TO LOWER 70 OVER SW FL.
TEMPS BEGIN TO MODERATE THU NT-FRI AS SFC HIGH MOVES INTO W ATLANTIC
AND EASTERLY LL FLOW BRINGS SHALLOW ATLANTIC MOISTURE AND WARMER
TEMPS TO THE AREA.
.LONG TERM (FRI NIGHT-TUE)...HIGH PRESSURE WILL RIDGE ACROSS THE
AREA AS A COLD FRONT STALLS NORTH OF THE STATE THROUGH SATURDAY. LOW
PRESSURE WILL THEN LIFT NE FROM THE WESTERN GULF THROUGH THE
SOUTHEASTERN US AND DRAG A COLD FRONT THROUGH THE AREA MONDAY. HAVE
30 PERCENT RAIN CHANCES WITH THE FRONT SUN NIGHT/MON. HIGH PRESSURE
WILL THEN BUILD BEHIND THE FRONT FROM THE WEST MON NIGHT AND TUES.
TEMPS WILL REMAIN ABOVE NORMAL THROUGH SUN NIGHT AND THEN FALL TO
NEAR NORMAL MONDAY WITH THE CONVECTION AND COLD AIR BEGINNING TO
FILTER IN. TEMPS WILL THEN FALL BELOW NORMAL MON NIGHT AND TUES
BEHIND THE FRONT.
&&
.AVIATION...WILL HAVE A BREAK IN THE CONVECTION FOR THE NEXT FEW
HOURS BUT MVFR CIGS SHOULD CONTINUE THROUGH SUNRISE. ANOTHER ROUND
OF SHOWERS AND STORMS SHOULD MOVE THROUGH LATER THIS
MORNING/AFTERNOON WITH GRADUAL CLEARING LATER THIS AFTERNOON/EVENING
AS THE FRONT PUSHES THROUGH THE AREA.
&&
.MARINE...MODERATE SCEC SW FLOW OVER THE E GULF THIS MORNING
AHEAD OF COLD FRONT. FRONT TO MOVE OVER THE EASTERN GULF LATER
TODAY WITH STRONG HIGH PRESSURE BUILDING INTO THE REGION PRODUCING
BREEZY NW WINDS AND ELEVATED SEAS LATE TODAY INTO TONIGHT WILL
KEEP SCA HOISTED FOR HIGH WINDS AND SEAS. HIGH TO WEAKEN AND
SETTLE N OF THE AREA AS GRADIENT COLLAPSES SUBSIDING WINDS AND SEAS
THURSDAY. HIGH SHIFTS INTO THE ATLANTIC AS NEXT SYSTEM DEV AND
MOVES THRU W GULF FRI/SAT. COLD FRONT TO APPROACH THE CENTRAL EASTERN
GULF WATERS SUNDAY WITH MODERATE SOUTHERLY FLOW OVER E GULF.
&&
.FIRE WEATHER...COLD FRONT TO MOVE OVER THE AREA LATER TODAY. HIGH
PRESSURE AND VERY DRY AIRMASS TO FILTER OVER THE REGION THURSDAY
WITH CRITICALLY LOW DEW POINTS FOR LONG DURATIONS OF LOW RH HAVE
ISSUED FIRE WEATHER WATCH MOST AREAS EXCEPT EXTREME SW FL. MOISTURE
TO SLOWLY RETURN FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 72 45 67 50 / 60 10 0 0
FMY 76 50 73 53 / 70 20 5 5
GIF 74 44 70 49 / 60 10 0 0
SRQ 72 47 69 47 / 70 10 0 0
BKV 70 35 68 37 / 50 5 0 0
SPG 71 47 68 52 / 60 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION UNTIL 10 AM THIS MORNING
FOR BONITA BEACH TO SUWANNEE RIVER OUT TO 60 NM INCLUDING
TAMPA BAY WATERS
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
THURSDAY FOR BONITA BEACH TO SUWANNEE RIVER OUT TO 60 NM
INCLUDING TAMPA BAY WATERS
&&
SHORT TERM/MARINE...RD
LONG TERM/AVIATION...JCHazardous weather outlook, Feb 13, 4:03 AM EST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 403 AM EST WED FEB 13 2008 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-132115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 403 AM EST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE MOVING INTO THE EASTERN GULF EARLY THIS MORNING IS GENERATING A LINE OF SHOWERS AND A FEW THUNDERSTORMS ABOUT 50 TO 100 MILES OFFSHORE. IF THE LINE OF CONVECTION BECOMES MORE INTENSE OR ANY CELLS DEVELOP AHEAD OF LINE...SOME STORMS MAY BE STRONG BUT THE SEVERE THREAT APPEARS VERY LOW. A LAST ROUND OF SHOWERS AND POSSIBLY THUNDERSTORMS IS EXPECTED ALONG THE COLD FRONT THIS AFTERNOON. THE MAIN THREATS FROM ANY OF THESE STORMS WILL BE MODERATE TO HEAVY RAINFALL...DEADLY LIGHTNING AND STRONG GUSTY WINDS. ...WIND AND SEA IMPACT... A COLD FRONT WILL MOVE OVER THE EASTERN GULF WATERS THIS AFTERNOON WITH STRONG HIGH PRESSURE BUILDING INTO THE REGION BEHIND THE FRONT ON BREEZY NORTHWESTERLY FLOW LATE TODAY INTO TONIGHT ELEVATING WINDS AND SEAS. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ON THE WATER...OR PERHAPS POSTPONE BOATING ACTIVITIES IN THESE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...FIRE WEATHER IMPACT...MUCH DRIER AIRMASS WILL CONTINUE TO OVERSPREAD THE REGION THURSDAY. THIS WILL LEAD TO THE POTENTIAL FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT ACROSS MUCH OF WEST CENTRAL FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED THIS MORNING. RD
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 8:37 PM EST | Special Weather Statement | TBW | Charlotte | 23 min |
| Feb 13, 4:09 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 9 hr |
| Feb 13, 7:11 AM EST | Special Marine Warning | TBW | 64 min | |
| Feb 13, 8:15 AM EST | Special Marine Warning | TBW | 60 min | |
| Feb 13, 9:00 AM EST | Special Marine Warning | TBW | 58 min | |
| Feb 13, 1:20 PM EST | Freeze Warning | TBW | 19 hr | |
| Feb 13, 1:24 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 29 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.